About this Journal Submit a Manuscript Table of Contents
TheScientificWorldJOURNAL
Volume 9 (2009), Pages 333-338
http://dx.doi.org/10.1100/tsw.2009.45
Case Study

Severe Irritant Contact Dermatitis Causing Skin Ulceration Secondary to a Testosterone Patch

Division of Urology, University of Toronto, Canada

Received 29 January 2009; Revised 13 May 2009; Accepted 14 May 2009

Academic Editor: Anthony Atala

Copyright © 2009 Nathan Lawrentschuk and Neil Fleshner.

Abstract

Testosterone replacement has undergone somewhat of a revolution in the past decade with the introduction of topical administration techniques, including patches and gels, as well as an increasing interest in the treatment of older men with low testosterone levels for what is now termed andropause. Increasingly, testosterone replacement therapy is being individually tailored. Side effects to skin patches have been reported with irritant contact dermatitis being the most common. However, ulceration has previously not been reported. Herein, we present a case that highlights testosterone transdermal therapies, their potential side effects and management strategies, and broadens our knowledge as we approach an era where these types of treatments are likely to be more common.